MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE HELIX REVOLUTION ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

NUVASIVE, INC. NUVASIVE HELIX REVOLUTION ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 7803117
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The implant was not returned, but radiographs confirmed the screw fracture.The implant remains in-situ and no further investigation can be completed at this time.It is unknown if the patient complied with post-operative instructions; traumatic impacts were reported to not have been a contributor.Root cause has not been determined, no conclusion can be drawn.Review of labeling notes: warning, cautions and precautions "potential risks identified with the use of this device system, which may require additional surgery, include: device component fracture, loss of fixation, fracture of the vertebra, and vascular or visceral injury"."potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s) loss of fixation nonunion or delayed union".Device remains in-situ.
 
Event or Problem Description
On (b)(6) 215 a male patient underwent an acdf procedure with no complications.At three month follow-up, the construct was noted to be intact.At six month follow-up, radiographs showed a screw had fractured at c7.Surgeon has elected to monitor the patient, no revision surgery is planned at this time.

Brand Name
NUVASIVE HELIX REVOLUTION ACP SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key5493830
Report Number2031966-2016-00014
Device Sequence Number748549
Product Code KWQ
UDI-Device Identifier00887517138958
UDI-Public00887517138958
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093804
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number7803117
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1